BIT Numerical Mathematics

, Volume 43, Issue 3, pp 467–483

Modified Implicit–Explicit BDF Methods for Nonlinear Parabolic Equations

  • Georgios Akrivis
  • Fotini Karakatsani

DOI: 10.1023/B:BITN.0000007057.13132.b3

Cite this article as:
Akrivis, G. & Karakatsani, F. BIT Numerical Mathematics (2003) 43: 467. doi:10.1023/B:BITN.0000007057.13132.b3


Implicit–explicit multistep methods for nonlinear parabolic equations were recently analyzed. If the implicit scheme is one of the backward differentiation formulae (BDF) of order up to six, then the corresponding implicit–explicit method of the same order is stable provided the stability constant is less than a specific scheme-dependent constant. Based on BDF, implicit methods are constructed such that the corresponding implicit–explicit scheme of the same order exhibits improved stability properties.

implicit–explicit multistep schemesnonlinear parabolic equationsbackward differentiation formulae

Copyright information

© Kluwer Academic Publishers 2003

Authors and Affiliations

  • Georgios Akrivis
    • 1
  • Fotini Karakatsani
    • 2
  1. 1.Computer Science DepartmentUniversity of IoanninaIoanninaGreece
  2. 2.Mathematics DepartmentUniversity of CreteHeraklion, CreteGreece